MAUDE Adverse Event Report: ARTHREX INC. UNIVERS II HUMERAL STEM 10MM; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED

ARTHREX INC. UNIVERS II HUMERAL STEM 10MM; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Catalog Number AR-9100-10P
Health Effect - Clinical Codes Unspecified Infection (1930); Pain (1994); Swelling (2091); Device Embedded In Tissue or Plaque (3165); No Code Available (3191)
Date of Event 04/11/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient demographics (age at time of event, date of birth, gender, weight) were requested but not provided.No further patient information was provided at the time of this report or made available in response to follow-up communication.No additional adverse consequences have been reported from this event.This device is used for treatment.This is one of two submissions from the same event.The other is (b)(4).Lot number was not provided so device history record review cannot be performed.The contribution of the device to the reported event could not be determined as the device was not returned for evaluation therefore the complainant's event could not be verified.The cause of the event could not be determined from the information available and without device evaluation.The potential causes of this event are being communicated to the event reporter.If additional relevant information is received, a follow-up report will be submitted.
 
Event or Problem Description
It was reported that the patient previously underwent a total shoulder arthroplasty procedure where a univers ii 10 mm stem (lot: unknown, (b)(4)) was implanted.Seven (7) years later, the patient obtained an infection at the incision site and underwent a total shoulder removal procedure.During the removal, the attachment tip of the slap hammer (lot: 250150205, (b)(4)) broke off after only a couple of uses.The fragment was not able to be retrieved, however, it was not visible on the post-op x-ray.The surgeon believes it may have been removed via suction.Follow-up investigation: original surgery was performed 7 years ago.The device removed was a univers ii 10 mm stem (unknown lot #).Nothing replaced the explanted stem as the patients shoulder was infected.The patient was experiencing pain, puss and a swollen shoulder.The sales rep has confirmed that the attachment being used with the slap hammer was checked and the ball shaped tip that is missing from the slap hammer was not inside the attachment.

Brand Name
UNIVERS II HUMERAL STEM 10MM
Common Device Name
PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Manufacturer (Section D)
ARTHREX INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key7483542
Report Number1220246-2018-00165
Device Sequence Number13838704
Product Code KWS
UDI-Device Identifier00888867057128
UDI-Public00888867057128
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K071032
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Medical Equipment Company Technician/Representative
Type of Report Initial
Report Date (Section B) 05/03/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberAR-9100-10P
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/12/2018
Initial Report FDA Received Date05/03/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;